| Model Number |
BEA25-80/I20-40 |
| Medical Device Problem Codes |
Off-Label Use (1494); Material Puncture/Hole (1504); Device-Device Incompatibility (2919)
| Health Effect - Clinical Code |
Clinical Endoleak (4843)
| Date of Event |
04/30/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
Event or Problem Description
The patient was being treated for an internal iliac artery (iia) aneurysm with implant of an afx2 bifurcated stent graft and ovation ix iliac limb stent grafts on (b)(6) 2025.This initial procedure is outside the indications of use (off-label) due to the use of adjunctive devices not compatible with afx system per the ifu.It was reported that the ovation ix iliac limb was placed on the right external iliac artery (eia) followed by implant of a 12mm bare metal (non-endologix) stent at the distal end of it for fixation.Also, after an ovation ix was placed on the left external iliac artery (eia) a 10mm bare metal (non-endologix) stent was implanted at the distal end of it for fixation.The afx2 bifurcated stent graft and an afx vela suprarenal were implanted.An angiogram inside the graft showed an endoleak near the aortic bifurcation.The physician determined that this was a type 3b endoleak and implanted another afx2 bifurcated stent graft within the already implanted one.Also, a 14mm bare metal (non-endologix) stent was implanted at the junction of the afx and the ovation ix iliac limb on the right common iliac artery (cia).The endoleak diminished and the decision was made to check the status during follow up and the procedure was completed.
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the type 3b endoleak (not fully resolved) and additional endovascular procedure are unconfirmed.This is not consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of complaint could not be determined.The patient was undergoing treatment for a right iliac artery aneurysm, with no evidence of an abdominal aortic aneurysm (off label usage).There was concomitant product usage of non-endologix bare metal stents in the right common iliac artery at the junction of the afx and alto limb (off label).It is unclear if this contributed to the reported unresolved type 3b endoleak.The safety and effectiveness of other stent or stent graft devices (alto limb) used in conjunction with the afx2 system have not been established (off label usage).Procedure related harms could not be determined.The final patient status was not reported.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: g3: awareness date has been updated.H6: investigation finding codes: remove code 3233.H6: investigation conclusion codes: remove code 11.